Jump to content
CrazyBoards.org

Recommended Posts

hi,

just got back from the doctors and have been told to stop risperidone completely for 4 days before starting tapering up on seroquel modified release? I heard an abrupt stop to risperidone can cause all sorts of problems and as I have been on it for over 6 years at 4mg it sounds a little off to me. I am a little worried of the effects of withdrawal and Doctors are not gods so I question this method? Does anyone have any experience of this abrupt stop and then start slowly on the new med after 4 days? It is just that i tried to change meds at xmas from risperidone to abilify and that was tough to say the least and didn't work out.

thanks in advance for your advice,

cheers

labratmat

Link to comment
Share on other sites

I know that I should know this, but can't recall off hand. What is your diagnosis and why are you on Risperdal?

I am on Risperdal for bipolar. I took 3 mg for close to a year. A few days after we decreased to 2mg I had transient psychosis that did not get severe or last. We've since stepped down slowly by .5mg without problems.

I understand your doc's philosophy to partly wash out the med from you system. That makes sense. I don't know if the sudden stop from 4mg will cause you problems or if the restart of Seroquel will be timed to mitigate any if they occur. The reason you are taking the med and how your body gets along with it will factor into how it goes for you.

Link to comment
Share on other sites

I know that I should know this, but can't recall off hand. What is your diagnosis and why are you on Risperdal?

I am on Risperdal for bipolar. I took 3 mg for close to a year. A few days after we decreased to 2mg I had transient psychosis that did not get severe or last. We've since stepped down slowly by .5mg without problems.

I understand your doc's philosophy to partly wash out the med from you system. That makes sense. I don't know if the sudden stop from 4mg will cause you problems or if the restart of Seroquel will be timed to mitigate any if they occur. The reason you are taking the med and how your body gets along with it will factor into how it goes for you.

hi,

thanks for the speedy response. My diagnosis is schizophrenia. I should be all right as I have great insight in to my condition and know the psychosis and its symptoms inside out. I will just chill at home and ride it out for a few weeks as necessary like at xmas with the abilify. I hope it works out.... watch this space lol

cheers,

labratmat

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...